Alert archive / Oregon / Wind Advisories in 2012

Wind Advisory 8, NWS Boise, ID

March 13, 2012Baker County, Harney County, Malheur County, Oregon; Owyhee County, Idaho

NWS Boise, ID issued this wind advisory at Mar 13, 2012, 1:58 AM PDT for Baker County, Harney County, Malheur County, Oregon; Owyhee County, Idaho. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2012, 1:58 AM PDT (08:58 UTC)
Expired
Mar 13, 2012, 5:00 PM PDT
In force
15 hr
Issued by
NWS Boise, ID

Counties Owyhee County, ID, Baker County, OR, Harney County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 111 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2012-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2012-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1829 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WWUS75 KBOI 130858
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
258 AM MDT TUE MAR 13 2012

...VERY WINDY ACROSS THE AREA THIS MORNING...

.A STRONG LOW LEVEL JETSTREAM MOVING ACROSS THE REGION IS
PRODUCING STRONG SOUTH TO SOUTHWEST SURFACE WINDS. THESE STRONG
WINDS WILL SUBSIDE LATER TODAY AS A COLD FRONT SLIPS THROUGH THE
AREA. 

IDZ015-029-ORZ061>063-132100-
/O.NEW.KBOI.WI.Y.0008.120313T0858Z-120313T2100Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-
258 AM MDT TUE MAR 13 2012 /158 AM PDT TUE MAR 13 2012/

...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT /2 PM PDT/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT /2 PM PDT/ THIS
AFTERNOON. 

* WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 40 MPH WITH OCCASIONAL GUSTS
  50 TO 60 MPH.

* TIMING...THROUGH MID AFTERNOON THEN SUBSIDING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ESPECIALLY FOR HIGH
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
974 
WWUS75 KBOI 132050
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
250 PM MDT TUE MAR 13 2012

...VERY WINDY THROUGH LATE AFTERNOON...

.GUSTY WEST WINDS WILL CONTINUE IN SOUTHEASTERN OREGON AND IN
THE SOUTHWEST IDAHO HIGHLANDS THROUGH THE REST OF TODAY UNDER
STRONG WINDS ALOFT. WINDS WILL DECREASE THIS EVENING.

IDZ029-ORZ061-062-132200-
/O.CAN.KBOI.WI.Y.0008.000000T0000Z-120313T2100Z/
OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY-
250 PM MDT TUE MAR 13 2012 /150 PM PDT TUE MAR 13 2012/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY FOR THE OWYHEE MOUNTAINS...HARNEY COUNTY...AND BAKER COUNTY.
WEST WINDS WILL CONTINUE 20 TO 30 MPH WITH GUSTS TO 40 MPH THE
REST OF TODAY. HIGHER PEAKS WILL HAVE LOCAL GUSTS TO 50 MPH. 
BUT IN GENERAL WINDS WILL SLOWLY DECREASE THIS EVENING.

$$

IDZ015-ORZ063-140000-
/O.EXT.KBOI.WI.Y.0008.000000T0000Z-120314T0000Z/
SOUTHWEST HIGHLANDS-MALHEUR COUNTY-
250 PM MDT TUE MAR 13 2012 /150 PM PDT TUE MAR 13 2012/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT /5 PM PDT/ THIS
EVENING FOR THE SOUTHWEST IDAHO HIGHLANDS AND MALHEUR COUNTY.

* WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS TO 55 MPH.

* TIMING...THROUGH LATE AFTERNOON TODAY.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
586 
WWUS75 KBOI 132349
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
549 PM MDT TUE MAR 13 2012

IDZ015-ORZ063-140100-
/O.EXP.KBOI.WI.Y.0008.000000T0000Z-120314T0000Z/
SOUTHWEST HIGHLANDS-MALHEUR COUNTY-
549 PM MDT TUE MAR 13 2012 /449 PM PDT TUE MAR 13 2012/

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT /5 PM PDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT /5 PM PDT/ THIS
EVENING FOR MALHEUR COUNTY IN OREGON AND THE SOUTHWEST HIGHLANDS
IN IDAHO.

WINDS HAVE DECREASED TO BELOW ADVISORY THRESHOLDS. WINDS WILL
GUSTY TO AROUND 30 MPH THROUGH THE EVENING HOURS DECREASING TO 15
MPH OR LESS BY MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 12, 7:52 PM PDT, 6 hours 6 minutes earlier.

Area forecast discussion, Mar 12, 7:52 PM PDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
852 PM MDT MON MAR 12 2012

.DISCUSSION...DEEP SURFACE LOW ALONG THE BC COAST WILL CONTINUE TO
DRIVE A EAST-TO-SOUTH SURFACE WIND TONIGHT. THOUGH LITTLE CHANGE
IN THE SURFACE PRESSURE GRADIENT...DEVELOPMENT OF NIGHTTIME SURFACE
INVERSION IS CUTTING OFF CONNECTION TO THE STRONGER WINDS ALOFT.
THIS IS ALREADY EVIDENT WITH WEAKER WINDS AND GUSTS ACROSS SE
OREGON AND SW IDAHO. GUSTY WINDS RETURN TOMORROW /BEFORE SUNRISE
ACROSS SE OREGON/ WITH THE FRONTAL PASSAGE. SOUTHWEST FLOW STILL
PRODUCING LIGHT PRECIPITATION OVER THE EAST-CENTRAL OREGON AND SW
IDAHO MTNS THIS EVENING. PRECIPITATION MAY TRAIL OFF LATER TONIGHT
BUT WILL PICK UP AGAIN TOWARD SUNRISE TUESDAY MORNING AS THE FRONT
APPROACHES. FORECAST GRIDS FOR TONIGHT LOOK TO BE ON TRACK SO WILL
LET THEM RIDE. ALSO WILL LET THE WIND ADVISORY EXPIRE AS PLANNED.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE TONIGHT EXCEPT FOR
SCATTERED MVFR MOUNTAIN SNOW SHOWERS IN BAKER COUNTY OREGON AND WEST
CENTRAL IDAHO. ON TUESDAY PRECIPITATION WILL INCREASE IN COVERAGE AS
AREAS OF MVFR/LOCAL IFR RAIN/SNOW SHOWERS SPREAD ACROSS SOUTHEAST
OREGON AND WEST CENTRAL IDAHO BY 18Z...WITH SNOW LEVELS FROM 4K FEET
MSL AT KBNO AND KBKE TO 6K FEET MSL AT KTWF. SURFACE WINDS...
SOUTHEAST TO SOUTH 10-20 KTS TONIGHT THEN SOUTH TO WEST 15-30 KTS
TUESDAY. WINDS ALOFT...SOUTHWEST UP TO 45 KTS AT 10K FEET MSL.

&&

.PREV DISCUSSION...
SHORT TERM...TONIGHT THROUGH WEDNESDAY...TONIGHT AN APPROACHING
COLD FRONT WILL PRODUCE STRONG WINDS OVER SE OREGON AND MODERATE
WINDS OVER SOUTHWEST IDAHO. PRECIPITATION HAS BEEN MAINLY
OROGRAPHICALLY FORCED IN THE WEST CENTRAL/BOISE/BAKER COUNTY
MOUNTAINS AND THIS WILL CONTINUE UNTIL THE FRONTAL LIFT SHIFTS
INTO WESTERN HARNEY COUNTY AFTER MIDNIGHT OR EARLY TUESDAY
MORNING. THE FRONT ITSELF WILL BE ASSOCIATED WITH STRONG WINDS AS
WELL...CONTINUED OROGRAPHICALLY ENHANCED SHOWERS AND A CHANCE OF VALLEY
RAIN SHOWERS OVER SW IDAHO TUESDAY. GREATEST POPS ARE WITH THE
FRONT/TERRAIN OVER THE BOISE MOUNTAINS TO JORDAN VALLEY SOUTHWARD
TUESDAY NIGHT AND WEDNESDAY MORNING. LESS WIND BY LATE TUESDAY
NIGHT AND WEDNESDAY...CONTINUED SW FLOW AND UNSETTLED WEDNESDAY
AFTERNOON.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MOIST ACTIVE PATTERN
WILL BRING WIDESPREAD PRECIPITATION AND ABOVE NORMAL TEMPERATURES
INTO THE WEEKEND. THE BEST PRECIPITATION CHANCES WILL BE TUESDAY
NIGHT AND AGAIN THURSDAY NIGHT AND FRIDAY. SNOW LEVELS WILL BE
MAINLY ABOVE 5000 FEET TUESDAY NIGHT RISING TO OVER 7000 FEET
THURSDAY NIGHT. MOUNTAIN PEAKS SHOULD SEE SIGNIFICANT SNOW THURSDAY
NIGHT/FRIDAY HOWEVER...ELEVATIONS BELOW 7000 FEET WILL SEE ALL RAIN.
ON FRIDAY A COLD FRONT WILL CROSS OUR AREA FOLLOWED BY MUCH COOLER
WEATHER FOR THE WEEKEND AS A MAJOR UPPER LEVEL TROUGH DEEPENS OVER
THE WESTERN U.S. MAX TEMPERATURES SATURDAY AND SUNDAY WILL BE 5 TO
10 DEGREES BELOW NORMAL...WITH MINS RETURNING TO NEAR NORMAL FOR
FRIDAY NIGHT AND SATURDAY NIGHT. SHOWERS WILL BE SCATTERED...IN THE
FORM OF SNOW OVER THE MOUNTAINS AND A MIX OF SNOW AND RAIN IN THE
VALLEYS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...WIND ADVISORY UNTIL 10 PM MDT /9 PM PDT/ THIS EVENING ORZ061>063.
&&

WEATHER.GOV/BOISE

DISCUSSION...DG
AVIATION.....JT
PREV SHORT TERM...VM
PREV LONG TERM....BB/DD
Hazardous weather outlook, Mar 12, 1:40 PM PDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
240 PM MDT MON MAR 12 2012

ORZ061-062-132045-
HARNEY COUNTY-BAKER COUNTY-
140 PM PDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
OREGON AND SOUTHEAST OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VERY WINDY CONDITIONS WITH GUSTS TO 45 MPH AT TIMES ARE EXPECTED
THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER THROUGH
ESTABLISHED COMMUNICATION CHANNELS.

IDZ015-029-ORZ063-132045-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-MALHEUR COUNTY-
240 PM MDT MON MAR 12 2012 /140 PM PDT MON MAR 12 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO
AND SOUTHEAST OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOCALLY VERY WINDY CONDITIONS OVER MALHEUR COUNTY THIS AFTERNOON
WILL REDEVELOP TUESDAY AFTERNOON THROUGH THE EVENING AND EXPAND TO
OVER THE SOUTHWEST HIGHLANDS AND OWYHEE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER THROUGH
ESTABLISHED COMMUNICATION CHANNELS.

IDZ011>014-016-028-030-033-ORZ064-132045-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER-
LOWER TREASURE VALLEY OR-
240 PM MDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE SNOW IS
EXPECTED ABOVE 5000 FEET IN THE WEST CENTRAL AND BOISE MOUNTAINS
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER THROUGH
ESTABLISHED COMMUNICATION CHANNELS.

Nearby

Wind Advisories in Oregon, 2012Wind Advisories in Idaho, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.